Patients with rheumatoid arthritis who used glucocorticoids and underwent knee or hip arthroplasty were at an increased risk for adverse events, according to a recent study published in the Annals of Internal Medicine.
“Joint arthroplasty can be complicated not only by immediate postoperative infections but also by prosthetic joint infection (PJI), a serious complication that can occur later after surgery,” Michael D. George, MD, MSCE, of the University of Pennsylvania Perelman School of Medicine, and colleagues wrote. “Understanding risk for postoperative infection with different immunosuppressive therapies is important to optimizing perioperative management.”
This educational activity is supported by an educational grant from GlaxoSmithKline.
Search Healio's robust listing of national and international medical meetings.
Tell us what you think about Healio.com »
Get the latest news and education delivered to your inbox
©2019 Healio All Rights Reserved.